I was informed that not only do I suffer from acid reflux and am taking 2 Nexium 2 times a day, but another test has shown that it is taking 80 minutes for my stomach to empty solids. They want me to take Reglin. I am taking the generic form.It is causing me to want to sleep all the time. I don't like it.
Is there any alternative medication, herbs, vitamins recommended? Should I be following more then the Reflux diet to help this problem?
Have you heard of a natural product called OPC?
Any advice would be wonderful.
I tried Nexium 40 mg. a day for 6 weeks and no relief, The makers told me not to exceed one a day.
What test showed you had a digestive problem ?
I have heard Pamine,Librax are used for that as well.
Have you tried any over the couter as well?
Dr. Weil has a web site for nutrional options too.
Thanks for responding. My Gastro. Dr. says it is ok to be on Nexium 2x day. I have had 2 endoscopes durning last 3 years.
Recently I have had the PH monitor test and the stomach emptying test. All showed abnormal results. The PH monitor showed a substantial amount of Acid Reflux. I have suffered refulx for about 5 years. I tried zantac, which worked for a while and then I was on Prilosec.
I am a 40 year old woman. I also suffered great heartburn with each of my 3 pregnancies. That was a few years ago.
A normal Gastric Emptying time is 90-120 minutes. Why do they have you on Reglan(Metoclopramide)? If your Gastric Emptying time is 80 minutes for solids then that is normal. That is actually a bit faster than normal. I suppose they may have you on it to help control the reflux but if the side effects are really bothering you then don't take it and try to get Domperidone if you really need it.
If GERD has a physical cause and heartburn as well then How does one discover what ? If in fact they did not do any of the suggested habits to stop that will help heartburn,GERD improve ?
Are the emptying tests in depth ? More so then the Endoscopy ?
Did your doctor try any drugs to help ? I am starting the Carafate in hoping I can have less heartburn and GERD, Abdominal pain and beable to eat more then what I am a day. Boy when it is Chronic : There must be some help.
I have had a nissan wrap done in 1995 and I do have barretts. I have endoscopys every 18 mos. All have been okay. I do not get heartburn since the nissan wrap. I do still get the other symptons i.e neck pain headaches behind my eyes severe sinus problems all caused (as i think was the hernia) by gas pushing up and causing reflux. I have recently had stomach emptying tests abdominal Cat scans,blood tests for giardia ect and tried reglin and the usual prilosac scripts. Nothing helps this severe gas/bloat syndrome. Since the nissan wrat I cannot burp or vomit,so the symptons are far worse that before the operation.I am sck from these symptons every time I eat and anything that I eat. I am finally going back to my Doctor that did the operation in 1995 to see if he can have some in put on this gas/bloat syndrome. Everthing that I see in this forum just goes round and round. We (people with this problem need to have our own page so to speak this problem is so widespread that it needs more direct focus. I am brand new to the forum please help withg suggestions thanks
I have had a nissan wrap done in 1995 when I was diagnosed with Barrett esophagus. I do not have any heartburn anymore. I have endoscopys every 18 months and all have been normal I still take some medication off and on to treat the symptoms (peilosac,zantis previcid ect) The symptons never stop. I get pressure from gas that pushes my stmach up into my chest causing stiff necks headaches behind my eyes severe sinus pressure problems and I just feel sick each and every time I eat. I cannot vomit or burp since my nissan wrap operation I have taken over the counter gas tabs to no avail. Recently I have had a stomach emrtying test a cat scan of my abdoman tried reglin and had bolld tests and stool samples for giardia ect. I am going back to see the doc who did the nissan wrap operation to see what he thinks. he recent cat scans were with die (injected) and taken ny mouth. I need to find out what is causing this situation every time I eat anything am i amtrying to go about it without missing anything.. I do not want to get a IRS bowel excuse for a diagnosis.. Any help that anyone can give..if you think that I am missing anything please let me know thanks
First of all, it is what you eat that effects you. You probably know this. Try eating bland food and then introducing certain foods at a time. When you have more acid, don't eat these foods. No gum chewing at all. This tells your stomach that food is coming and acid builds up. Never eat pass 6:00 p.m. at night. Cut back on sugar. Cut of the chocolate bars all together! Remove coffee from you diet. No Beer! When preparing tomato sause add a tablespoon of suger to cut down on the acid from the tomatoes. It all has to do with what you put in your mouth. Don't go without food for long periods of time. Also have crackers. My husband takes 20MG of Losec. One pill a day in the morning. He also takes 10MG of Domperidone. He takes this 1/2 hour before meals. He sleeps with three pillows under his head. Not a fun way to leave, but it has helped lessen his problems. All for now.
What if you had a bland diet and it began with a waffle : nothing on it.
I have had a extra bland diet and light stool because of it
cream of wheat
and find it helps at this point.
Peanuts for a treat and pillows for rest
What about Pedialite,baby food until diagnosis
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.